Alert archive / Missouri / Tornado Warnings in 2025

Tornado Warning 67, NWS Springfield, MO

May 19, 2025Benton County, Missouri

NWS Springfield, MO issued this tornado warning at May 19, 2025, 7:19 PM CDT for Benton County, Missouri. It was in force for 26 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2025, 7:19 PM CDT (00:19 UTC)
Expired
May 19, 2025, 7:45 PM CDT
In force
26 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

County Benton County, MO

The radar

The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 7:24 PM CDTTORNADO1 W Racket, MOA NWS survey team determined a tornado pushed a mobile home off its block, damaged outbuildings and snapped trees along a track west of Racket just east of the Henry Benton County line. Maximum winds were 105 mph and the width was 300 mph.
May 19, 7:28 PM CDTTORNADO3 Ssw Palo Pinto, MONWS storm survey confirmed a EF1 tornado caused widespread uprooted and snapped trees along with power lines downed. Several barns suffered varying degrees of damage along with the roof of one home. Max winds were around 100 mph and the width was 100 yards.
May 19, 7:30 PM CDTTSTM WND DMG4 N Warsaw, MONear Thibaut Boat Ramp area trees down and they witnessed what they thought was a tornado with debris aloft.
May 19, 7:30 PM CDTTSTM WND DMGLincoln, MOTree damage in Lincoln on Highway 65. Time based in radar.
May 19, 7:35 PM CDTTORNADO3 E Palo Pinto, MONWS storm survey confirmed a tornado had uprooted numerous trees and snapping others. As the tornado curled northwest near the end of its lifespan it damaged three barns and down several power poles.
May 19, 7:42 PM CDTTSTM WND DMG4 Ssw Ionia, MODelayed report via social media. Trees uprooted, damage to out buildings.
May 19, 7:50 PM CDTTSTM WND DMG1 Se Racket, MORoad closed due to trees. time based on radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:37 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

724 
WFUS53 KSGF 200019
TORSGF
MOC015-200045-
/O.NEW.KSGF.TO.W.0067.250520T0019Z-250520T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
719 PM CDT Mon May 19 2025

The National Weather Service in Springfield has issued a

* Tornado Warning for...
  Benton County in central Missouri...

* Until 745 PM CDT.

* At 719 PM CDT, a tornado producing storm was located over Warsaw,
  moving northeast at 60 mph.

  HAZARD...Damaging tornado and quarter size hail.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Truman Lake, Truman State Park, Warsaw, Lincoln, Cole Camp, Ionia,
  Palo Pinto, Brandon, Crockerville, Racket, Edmonson, Mora, and
  Whitakerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3853 9307 3837 9307 3814 9339 3819 9350
      3823 9353 3824 9352 3851 9351 3851 9330
      3854 9329
TIME...MOT...LOC 0019Z 227DEG 54KT 3825 9339 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Soria
2 follow-up statements
193 
WWUS53 KSGF 200025
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
725 PM CDT Mon May 19 2025

MOC015-200045-
/O.CON.KSGF.TO.W.0067.000000T0000Z-250520T0045Z/
Benton MO-
725 PM CDT Mon May 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHERN
BENTON COUNTY...

At 725 PM CDT, a confirmed tornado was located near Lincoln, or near
Warsaw, moving northeast at 60 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Truman Lake, Truman State Park, Warsaw, Lincoln, Cole Camp, Ionia,
Palo Pinto, Racket, Edmonson, Mora, Brandon, and Crockerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3853 9307 3837 9307 3823 9338 3824 9352
      3851 9351 3851 9330 3854 9329
TIME...MOT...LOC 0025Z 227DEG 54KT 3832 9330 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Soria
725 
WWUS53 KSGF 200036
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
736 PM CDT Mon May 19 2025

MOC015-200045-
/O.CON.KSGF.TO.W.0067.000000T0000Z-250520T0045Z/
Benton MO-
736 PM CDT Mon May 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHERN
BENTON COUNTY...

At 734 PM CDT, a confirmed tornado was located near Cole Camp, or 16
miles northeast of Warsaw, moving northeast at 60 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Truman Lake, Lincoln, Cole Camp, Ionia, Palo Pinto, Mora, and
Brandon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3853 9307 3828 9333 3832 9352 3851 9351
      3851 9330 3854 9329
TIME...MOT...LOC 0034Z 227DEG 54KT 3842 9316 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Soria

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 19, 6:28 PM CDT, 51 minutes earlier. Its key messages:

  • Enhanced (3 of 5) to Moderate (4 of 5) Risk today and tonight. Confidence and concern is increasing for multiple rounds of strong to severe storms this afternoon through the overnight hours. Hazards include tornadoes, some potentially strong, tennis ball sized hail, and wind gusts up to 70-80 mph.
  • A Tornado Watch is in effect until 9 PM this evening for areas along and west of Highway 65.
  • Many areas to see 1 to 3 inches of rain through Tuesday. A Flood Watch is in effect until 7 AM Tuesday. Localized areas could see rain amounts as high as 5-7 inches.
  • Active pattern is forecast to end after Tuesday, with mostly dry and cooler temperatures late this week.
  • 40-60% rain chances return for Memorial Day Weekend.
Area forecast discussion, May 19, 6:28 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
628 PM CDT Mon May 19 2025

.KEY MESSAGES...

- Enhanced (3 of 5) to Moderate (4 of 5) Risk today and tonight.
  Confidence and concern is increasing for multiple rounds of
  strong to severe storms this afternoon through the overnight
  hours. Hazards include tornadoes, some potentially strong,
  tennis ball sized hail, and wind gusts up to 70-80 mph.

- A Tornado Watch is in effect until 9 PM this evening for areas
 along and west of Highway 65.

- Many areas to see 1 to 3 inches of rain through Tuesday. A
  Flood Watch is in effect until 7 AM Tuesday. Localized areas
  could see rain amounts as high as 5-7 inches.

- Active pattern is forecast to end after Tuesday, with mostly  dry
  and cooler temperatures late this week.

- 40-60% rain chances return for Memorial Day Weekend.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 205 PM CDT Mon May 19 2025

Synoptic analysis shows a large amplified upper level trough over
the Rockies shifting east throughout the day and becoming negatively
tilted as it pivots towards the area. A surface low is currently
located over Kansas, with a dryline extending southward through
OK/TX and a warm front extending eastward located across the
forecast area. As the morning/early afternoon has progressed, the
system has lifted north/northeast, lifting the warm front into the
area.

Since the previous forecast, the Storm Prediction Center has
expanded the Moderate Risk (level 4 of 5) further north and east,
with all modes (potentially significant) possible. Storm set-up will
be pretty tricky, with likely a mixture of storm modes.

As of 1230PM, storms began to develop in eastern/southern OK, which
are expected to spread northeast into southwest MO beginning within
the next hour. Across the region, dewpoints are in the upper 60s/low
70s, showing an ample amount of moisture, with satellite imagery
showing slowly clearing skies across eastern Kansas as the cap
begins to erode. As daytime heating continues and large- scale
ascent begins to overspread the region, additional thunderstorm
development is expected along the dryline, beginning around 2-4PM.
Current guidance shows a highly unstable atmosphere, with MLCAPE >
2500 J/kg and deep layer shear between 40-50kts. With the 0-6kt bulk
shear vectors oriented from the west, supercells are the likely
storm mode towards the beginning of this event, which will allow for
all hazards, including large hail up to tennis balls, damaging wind
gusts between 70-80mph, and tornadoes, some potentially strong. The
tornado threat will increase as the afternoon progresses into the
evening, with the RAP STP showing values of 2-4 west of Hwy 65.
Latest CAM guidance shows clusters of supercells pushing through,
translating east- northeast and becoming widespread through the
evening and overnight.

A Tornado Watch is currently in effect for areas along and west of
Highway 65 until 9PM this evening. We'll continue to monitor how
things progress in order to determine any spatial or temporal
expansions in the future.

The cold front is progged to enter the western CWA later tonight,
pushing eastward overnight before exiting the area Tuesday
afternoon. CAMs show additional thunderstorm development west of I-
49 after midnight translating eastward into the early morning hours
before sunrise. As the nocturnal low level jet increases, 20-25kt 0-
1km shear and 100-200 m2/s2 SRH will allow for the tornado threat to
continue overnight in addition to large hail and damaging winds.

Slight (2 of 5) Risk for Severe Thunderstorms Tuesday:

Dissipating showers and thunderstorms may linger into the morning
hours after sunrise on Tuesday ahead of the sweeping cold front,
primarily east of Highway 65. We could see some destabilization
occur during the early afternoon, leading to 20-40% probability of
shower/thunderstorm redevelopment in the eastern Ozarks, however
latest guidance seems less keen on the western extent of this
occurrence, so confidence in any afternoon activity is fairly low.
If this can occur, 30-40kt deep layer shear will still be supportive
of supercells. We'll need to see if this would be more surface based
or elevated in nature, which would determine the primary hazards. If
they're more surface based, then tornadoes would be possible,
however more elevated storms would lead to large hail up to golf
balls as the primary hazard.

Flood Watch In Effect from until 7AM Tuesday:

With several rounds of showers/thunderstorms pushing through the
area today into tomorrow, a CWA-wide Flood Watch is in effect
through 7AM Tuesday. Over the past couple days, areas across east KS
and west-central MO have already seen 0.5-2.0 inches of rainfall,
with localized areas of 2-4 inches. HREF LPMM shows two primary
corridors for the heavy rainfall potential, with one over west-
central MO, and another across portions of the eastern Ozarks. Both
of these locations could see between 2-3 inches of additional
rainfall, with the LPMM showing the potential for pockets of up to 4-
6 inches. The WPC Excessive Rainfall Outlook highlights portions of
south-central MO in a Moderate risk (Level 3 of 4) to account for
this potential.

&&

.LONG TERM /TUESDAY THROUGH MONDAY/...
Issued at 205 PM CDT Mon May 19 2025

Once this system pushes through, cooler and drier weather will enter
the region, with afternoon highs in the upper 60s to mid 70s
Wednesday, and the mid to upper 60s Thursday and Friday. Towards the
end of the forecast period, a gradual warming trend is expected,
with highs warming into the 70s through the weekend.

For Memorial Day weekend, 40-60% rain chances return as moisture
builds beneath northwesterly flow, however uncertainty remains high.
We'll continue monitoring how things progress as we get closer to
this timeframe.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 625 PM CDT Mon May 19 2025

For the 00z TAFS, several rounds of strong to severe
thunderstorms will be possible this evening into the first part
of the overnight hours. All modes of severe storms will be
possible with large hail, damaging wind and tornadoes. Storms
should diminish by 06z at JLN and by 08z at SGF/BBG. MVFR
conditions are expected through the event but could see some
brief IFR during the most intense storms. Variable storm winds
gusting over 50 kts will be possible. Winds will eventually
switch from southeast to west-northwest as a front moves through
towards morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Tuesday morning for KSZ073-097-101.
MO...Flood Watch through Tuesday morning for MOZ055>058-066>071-
     077>083-088>098-101>106.

&&

SHORT TERM...Melto
LONG TERM...Melto
AVIATION...Lindenberg
Hazardous weather outlook, May 19, 2:24 PM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
224 PM CDT Mon May 19 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
224 PM CDT Mon May 19 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Moderate tornado risk.
  Moderate hail risk.
  Moderate thunderstorm wind damage risk.
  Significant lightning risk.
  Significant excessive rainfall risk
  Limited non thunderstorm wind risk.

DISCUSSION...

Multiple rounds of thunderstorms are expected this afternoon into
tonight with a severe risk present with any storm that develops.
All hazards will be possible, including hail up to the size of
tennis balls, damaging winds up to 70 to 80 mph, and tornadoes,
some potentially strong. A Tornado Watch is in effect until 9 PM
this evening for areas along and west of Highway 65.

Along with the severe risk, a localized flooding threat is
present for any areas that see multiple heavy thunderstorms.
Localized rainfall amounts up to 5 to 7 inches are possible. A
Flood Watch is in effect until 7 AM Tuesday to cover this threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional showers and thunderstorms are possible Tuesday (20-40%
chance). Some storms may become strong to severe generally east
of Highway 63 during the afternoon hours. Large hail up to golf
balls, damaging wind gusts up to 60 mph, and a low chance for a
tornado will be the main hazards.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed today and tonight for the entire
area.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Melto

In the hours before

Local storm report, May 19, 6:53 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
653 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     Tstm Wnd Dmg     1 SSW Frontenac         37.44N 94.70W
05/19/2025                   Crawford           KS   Public

            Tree split in half the entire way down. Wind
            speed unknown. Time based on radar.

&&

TEO
Local storm report, May 19, 6:55 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
655 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Tstm Wnd Dmg     Sarcoxie                37.07N 94.12W
05/19/2025                   Jasper             MO   Public

            Large tree down.

&&

TEO
Local storm report, May 19, 6:58 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
658 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Tstm Wnd Dmg     2 SW Garland            37.71N 94.65W
05/19/2025                   Bourbon            KS   911 Call Center

            large tree on roadway. Time based on radar.

&&

TEO
Local storm report, May 19, 7:01 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
701 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     Rain             1 NNE Farlington        37.63N 94.82W
05/19/2025  M2.78 Inch       Crawford           KS   Cocorahs

            total so far with 2.30 in the last 70
            minutes.

&&

TEO
Local storm report, May 19, 7:06 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
706 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Tstm Wnd Dmg     4 WNW Filley            37.79N 94.02W
05/19/2025                   Cedar              MO   Law Enforcement

            El Do Fire Is enroute to trees and power
            lines down 32 highway south of El Dorado.
            Time based on radar.

&&

TEO
Local storm report, May 19, 7:17 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
717 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     Tstm Wnd Dmg     3 N Lamar Heights       37.53N 94.30W
05/19/2025                   Barton             MO   Amateur Radio

            Southbound I49 MM 79.8 tractor trailer
            overturned blocking one lane. Time based on
            radar.

&&

TEO

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:12 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone, Taney63 min
May 19, 7:33 PM CDTFlash Flood WarningSGFMcDonald6 hr
May 19, 7:35 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede40 min
May 19, 7:42 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan48 min
May 19, 7:43 PM CDTTornado WarningSGFBenton32 min
May 19, 8:07 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone, Taney53 min
May 19, 8:11 PM CDTFlash Flood WarningSGFChristian, Douglas, Greene, Stone, Webster6 hr
May 19, 8:14 PM CDTTornado WarningSGFWebster, Wright10 min
May 19, 8:48 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney, Webster, Wright42 min
May 19, 9:27 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Texas, Wright48 min
May 19, 10:02 PM CDTSevere Thunderstorm WarningSGFDent, Howell, Oregon, Shannon, Texas58 min
May 19, 10:55 PM CDTAreal Flood WarningSGFCedar, St. Clair, Vernon12 hr
May 20, 9:44 AM CDTRiver Flood WarningSGFPulaski22 hr

Nearby

Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.